MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD
Model Number RH1-A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02527.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils, a ruby coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil to the target vessel and attempted to detach it using the handle; however, the ruby coil failed to detach.Therefore, the physician manually detached the ruby coil.The physician then advanced another ruby coil to the target vessel and successfully detached it using the handle.However, after the detachment, the pusher assembly of the ruby coil became stuck in the handle.Therefore, the handle was not used for the remainder of the procedure.It was reported that the handle was unable to fully cover the pusher assemblies of the ruby coils and that the physician experienced resistance while advancing the pusher assemblies of the ruby coils into the handle.The procedure was completed using a new handle and additional ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned handle and ruby coil pusher assembly confirmed, that the ruby coil¿s pull tube was stuck within the handle.If the handle is repeatedly actuated, during attempts to detach the coil, damage such as this may occur.The pull tube and pull wire were able to be removed from the handle body after disassembling the handle.The handle was then tested on a test fixture and performed within specification.Subsequently, the handle was used to detach a demonstration ruby coil without an issue.Further evaluation of the ruby coil pusher assembly revealed, bends and kinks.This damage was likely incidental to the reported complaint.Penumbra handles are 100% visually inspected and functionally tested, during incoming quality inspection.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-02527.H3 other text: placeholder.

Brand Name
RUBY COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12778943
Report Number3005168196-2021-02526
Device Sequence Number12199650
Product Code HCG
UDI-Device Identifier00814548013268
UDI-Public00814548013268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model NumberRH1-A
Device Catalogue NumberRH1
Device Lot NumberF105169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005